Hello! I had Botox 7 weeks ago, I got bad eyebrow droop. To the point I have no eyelid. The left eye is a bit worse than the right. On my left eye, I seem to have a bag now, which I never had before. I’ve tried to research, some saying it paralyzed the eye muscle so made a bag look prominent, others saying it cannot cause eye bags, so I don’t know what to believe. I feel like I look older than I ever did. I’m only 33 but feel I am aging really quickly. Thank you. SO glad you asked this. We hear this confusion a lot at our clinic. Let’s take them one by one.
1. Can Botox/Dysport cause eyebrow droop?
This is one of the most common “Botox gone wrong” complaints. Besides the genetic shape, positioning is determined by 4 different muscle groups (frontalis, corrugator, depressor, procerus).
Usually, eyebrow droop results from too much Botox/Dysport injected into the upper forehead. Injection into the frown lines is NOT usually the problem.
How to fix: Inject less or position differently injections in upper forehead. And…..lift the lateral brow some, if indicated by a drop of Botox/Dysport in the brow depressor.
2. Can Botox/Dysport cause eye bags?
Ok…..I agree with the pro, as in yes it can, on this one! Remember that “bags” go up and down depending on many factors. The biggest by far though is lymphatic drainage. Lymphatic drainage is facilitated by muscle movement around the eye. As a result, less muscle movement means poor drainage. The fluid collecting in the bags is lymphatic fluid.
How to fix: Try not doing any Botox/Dysport around the eyes the next time, or do much less. Does the problem go away? Also, drink more water, and eat less salt and cheap carbs, which includes alcohol. It helps!
3. Can Botox/Dysport cause eyelid droop?
This is NOT the same as #1! Literally, it’s difficult to open the eye itself and is very rare. And, to be honest, the injector has to be not paying attention, not well trained, or the anatomy to be different to have this happen. It’s very frustrating if you’re the person who has this complication. It has to wear off….2-4 months usually.
How to fix: Call your doctor/provider asap. If they don’t know about the eye drops that help with this, consult an ophthalmologist. They will make the wear off period more bearable.
Hope this helps,
Dr. Brandith Irwin
Director, Madison Skin & Laser Center
Follow my skin tips and travels on Instagram!
Ad Blocker Detected
Our website is made possible by displaying online advertisements to our visitors. Please consider supporting us by disabling your ad blocker.